Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 160, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 23, 2021, 2:45 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2021, 2:45 PM PDT (21:45 UTC)
- Expired
- Jul 24, 2021, 1:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
423 WHUS76 KSEW 232145 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 245 PM PDT Fri Jul 23 2021 PZZ131-132-240545- /O.NEW.KSEW.SC.Y.0160.210723T2145Z-210724T0800Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 245 PM PDT Fri Jul 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 1 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
590 WHUS76 KSEW 240346 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 846 PM PDT Fri Jul 23 2021 PZZ131-132-240800- /O.CON.KSEW.SC.Y.0160.000000T0000Z-210724T0800Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 846 PM PDT Fri Jul 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 1 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 2:43 PM PDT, 2 minutes earlier.
Area forecast discussion, Jul 23, 2:43 PM PDT, 2 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
243 PM PDT Fri Jul 23 2021
.SYNOPSIS...An upper ridge will keep weather systems from
approaching Western Washington into next week. Varying degrees of
onshore flow will keep temperatures from rising too much above
average until after the middle of next week.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY/...Still some clouds off the
north coast but otherwise skies are mostly clear. Shallow marine
stratus and some fog should develop overnight along the coast and
in the Strait of Juan de Fuca. Areas of morning clouds and patchy
fog will burn off quickly Saturday morning and most areas up and
down I-5 shouldn't see anything. Probably Whidbey Island is about
as far east as the shallow marine layer clouds and fog should push
around daybreak Saturday. Seasonably warm weather is on tap for the
weekend and into Monday with highs ranging from near 70 along the
coast to the lower 80s in the warmer areas in the interior of
Western Washington. A few of the warmest spots near the Cascades
might sneak out mid 80s for highs. 19
.LONG TERM /TUESDAY THROUGH FRIDAY/...Western Washington will be
between an upper trough in the northeast Pacific and the hot
western upper ridge which will be centered roughly over Colorado
for the first half of next week. Western Washington can expect mostly
clear skies--except now and then we might see some late night
coastal marine stratus. Temperatures will be seasonably warm and
range from highs the around 70 at the coastal beaches to the lower
to mid 80s in the warmer interior through midweek. For the last few
days of the month temps will rise a bit more but will fall far short
of the craziness at the end of June, but lower 90s for highs looks
pretty likely at Seatac at month's end. 19
&&
.AVIATION...Westerly flow aloft will continue tonight and
Saturday with low level onshore flow. The air mass will be
stable. Areas of low clouds will develop at the coast tonight and
possibly push down the Strait onto northern Puget Sound Saturday
morning.
KSEA...Mostly clear. Westerly wind 4-8 knots will become
northerly this evening. Schneider
&&
.MARINE...Onshore flow will continue for the next several days
with high pressure offshore and lower pressure east of the
Cascades. Small craft advisory strength west winds are likely
most nights in the Central Strait of Juan de Fuca and East
Entrance. West winds could rise to gale force in the Strait
Sunday night. Schneider
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 1 AM PDT Saturday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.